MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ARTERIAL CATHETER KIT: 18 GA X 16 CM; WIRE, GUIDE, CATHETER

ARROW INTERNATIONAL LLC ARROW ARTERIAL CATHETER KIT: 18 GA X 16 CM; WIRE, GUIDE, CATHETER
Catalog Number ASK-04018-UPM
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the swg kinked prior to the patient insertion.Another kit was opened to start the insertion.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer provided one photo for analysis.The photo shows an opened arterial catheterization kit with a kinked guidewire partly in its tubing.The customer returned the guidewire, protective tubing, and lid stock for evaluation.Visual analysis revealed that the guidewire was kinked in two locations.No obvious signs of use were observed.The damage observed is consistent with defects related to storage and shipping.Microscopic examination confirmed the damage and confirmed the distal and proximal welds were secure and intact.The kinks on the guidewire measured 406mm and 411mm from the proximal tip.The guidewire length measured 457mm, which is within the specification limits of 449.2mm - 458.8mm per guidewire product drawing.The guidewire outer diameter measured 0.62mm, which is within the specification limits of 0.610mm - 0.635mm per the guidewire product drawing.The guidewire was functionally tested per the product instructions for use (ifu).The ifu provided with this kit instructs the user, "insert tip of guidewire through introducer needle into artery (until depth-marking [if provided] on wire enters hub of needle)." the guidewire was advanced through a lab inventory introducer needle, and the undamaged portions were able to pass with little to no resistance.A manual tug test confirmed that the distal and proximal welds were secure and intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with this kit warns the user , "do not use if package is damaged." the customer report of a kinked guidewire was confirmed through complaint investigation of the returned sample.Kinking was observed on the guidewire body in two locations.However, the guidewire met all relevant dimensional and functional requirements, and a device history record review was performed with no relevant findings.Based on the customer description and the samples received, storage and shipping caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW ARTERIAL CATHETER KIT: 18 GA X 16 CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21558453
Report Number9680794-2025-00221
Device Sequence Number4430867
Product Code DQX
UDI-Device Identifier50801902117644
UDI-Public(01)50801902117644(11)240903(17)261031(10)33F24D0028(21)
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberASK-04018-UPM
Device Lot Number33F24D0028
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2025
Supplement Date Received by Manufacturer03/28/2025
Initial Report FDA Received Date03/10/2025
Supplement Report FDA Received Date04/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown